Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 19, 1998, 10:26 AM CST for Douglas County, Texas County, Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 1998, 10:26 AM CST (16:26 UTC)
- Expired
- Mar 19, 1998, 2:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 191629 FFWSGF MOC067-105-169-215-229-192030- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1026 AM CST THU MAR 19 1998 * FLOOD WARNING FOR DOUGLAS COUNTY - SOUTHWESTERN MISSOURI LACLEDE COUNTY - SOUTHWESTERN MISSOURI PULASKI COUNTY - CENTRAL MISSOURI TEXAS COUNTY - SOUTH CENTRAL MISSOURI WRIGHT COUNTY - SOUTHWESTERN MISSOURI * UNTIL 230 PM CST * SOME AREAS OR STREAMS AFFECTED WRIGHT COUNTY E 1 MILE EAST OF RTE 38 WRIGHT COUNTY Z 3 MILES SOUTH OF LACLEDE COUNTY LACLEDE COUNTY J WEST OF RTE 5 DOUGLAS COUNTY FF EAST OF RTE 14 HIGHWAY 133 2 MILES NORTH OF I-44 IN PULASKI COUNTY HIGHWAY M 4 MILES WEST OF RTE 32 AND 17 IN TEXAS COUNTY * CAUSE AND EFFECT AT 10 AM...MODERATE RAIN CONTINUES TO FALL ON TOP OF A NEARLY SATURATED GROUND. ADDITIONAL RAINFALL WILL CAUSE SIGNIFICANT RUNOFF. * FORECAST CONDITIONS WIDESPREAD RAIN WILL PRODUCE ANOTHER HALF TO THREE QUARTERS OF AN INCH THROUGH MID AFTERNOON. LOW LYING SPOTS...ESPECIALLY LOW WATER BRIDGE CROSSINGS WILL FLOOD. MORE RAINFALL IS EXPECTED LATER TODAY AND TONIGHT...SO ADDITIONAL WARNINGS ARE POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND ITF HEAVY RAINS OR FLOODING ARE OBSERVED...BE PREPARED TO MOVE TO HIGHER GROUND. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 2:15 AM CST, 8 hours 11 minutes earlier.
Area forecast discussion, Mar 19, 2:15 AM CST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CST THU MAR 19 1998 06Z SFC ANALYSIS SHOWS LOW IN NE TX WITH STATIONARY BNDRY EXTENDING NE INTO THE BOOT HEEL OF MO AND W KY. MAIN JUICY AIR REMAINS S OF THE FRONT WITH DWPNTS IN THE 50S WHILE DWPNTS WERE IN THE UPR 30S TO LOW 40S ACROSS THE CWA. WV IMAGERY SHOWS UPR LVL LOW SPINNING ACROSS THE PANHANDLE OF OK/TX. THIS SYSTEM WILL BE THE MAIN FOCUS THIS FCST PD. KSGF BASE REFLECTIVITY SHOWS SHRA CREEPING INTO EXTREME SW MO AS WAS PROGGED LAST NIGHT. MODELS IN GOOD AGREEMENT AND PAINT A RATHER SOGGY PICTURE FOR THE OZARKS REGION TDA. LOW IS EXPECTED TO TRACK ALONG FRONTAL BOUNDARY ACROSS N AR WITH GOOD OVERRUNNING RAINFALL EXPECTED ACROSS CWA. COLDEST AIR WILL FILTER S ACROSS CNTRL KS WITH SNOW THERE AND PUSH E INTO SE KS AND EXTREME SW MO AREA BY THIS EVENING CHANGING OVER TO SNOW IN JLN THIS EVE. MAIN PROBLEM WILL BE WITH RAINFALL ON TOP OF ALREADY SATURATED GROUND FROM RAIN EARLIER THIS WEEK. MANY CREEKS AND STREAMS ARE STILL BANK FULL AND THE GROUND REMAINS SOGGY ACROSS MUCH OF THE AREA. WONT TAKE MUCH ADDITIONAL RAIN FOR RUNOFF TO OCCUR AND THE WAY THE QPF LOOKS...A FFA FOR THE ENTIRE CWA IS WARRANTED. DESPITE THE RELATIVELY HIGH LI VALUES (10+)...THE K INDICES ARE BETWEEN 30 AND 32 DURING THE DAY AND WITH GOOD UPR LVL DIVERGENCE EXPECTED AS THE UPR LVL LOW SLIDES E ACROSS AR...SHOULD SEE SOME TSRA DEVELOP DURING THE MIDDAY THROUGH THE AFTERNOON. EXTREME W WILL HAVE THE BEST CHANCE AT ANY MEASURABLE SNOW AND WILL BE AFTER SUNSET TONIGHT ACROSS JLN/SE KS. MAY SEE A COUPLE OF INCHES THERE BY MORNING. CHANGEOVER IN SGF WILL BE AFTER MIDNIGHT AND POINTS EAST OF SPRINGFIELD NOT UNTIL MORNING. RECOMMENDATIONS FOR TDA... ...FFA FOR ENTIRE CWA TODAY AND E CWA FOR TONIGHT... SGF/JLN...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. HIGH 40 TO 45. NORTH WIND 10 TO 20 MPH. UNO...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN THIS AFTERNOON. HIGH 45 TO 50. NORTH WIND 10 TO 20 MPH. AIZ/VIH...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. HIGH 40 TO 45. NORTH WIND 10 TO 20 MPH. CCF SGF TJ 043/032 037/025 045 05+94 JLN TJ 043/030 036/026 047 05+93 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Mar 19, 8:32 AM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 6 hr |
| Mar 19, 8:56 AM CST | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Mar 19, 10:26 AM CST | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Dallas | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Polk | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Newton | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Webster | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 19, 11:17 AM CST | Flash Flood Warning | SGF | Jasper | 3 hr |
| Mar 19, 1:20 PM CST | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Laclede, Pulaski, Texas, Wright | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Barry, McDonald, Newton | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Christian, Greene, Jasper, Lawrence, Stone | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Dallas, Webster | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| Mar 19, 2:27 PM CST | Flash Flood Warning | SGF | Polk | 4 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Mar 19, 3:08 PM CST | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| Mar 19, 3:25 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Taney | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Greene, Webster, Wright | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Maries | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Polk | 6 hr |
| Mar 19, 5:58 PM CST | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.